Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 4, 1998, 10:20 AM CDT for Rutherford County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 10:20 AM CDT (15:20 UTC)
- Expired
- Jun 4, 1998, 1:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 041517 FFWBNA TNC149-041820- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... RUTHERFORD COUNTY IN MIDDLE TENNESSEE * UNTIL 120 PM CDT * AT 1010 AM CDT...HEAVY AMOUNTS OF RAIN HAVE FALLEN ACROSS THE AREA THIS MORNING AND AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE OVER THE NEXT HOUR OR SO. MANY ROADS WILL LIKELY BECOME IMPASSABLE ALONG WITH CREEKS AND STREAMS SWELLING OUT OF THEIR BANKS... ESPECIALLY ACROSS THE NORTHERN PART OF THE COUNTY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:15 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 4, 9:15 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT THU JUN 4 1998 OVERALL, CURRENT FCST LOOKS GOOD (ESPECIALLY WITH HIGH POPS NORTH AND EAST). EXPECT SOME AFTERNOON SUNSHINE AFTER RAIN AREA PASSES BY (ESPECIALLY OVER OUR SWRN COUNTIES). 12Z RAOB INDICATES VERY UNSTABLE AMS STILL IN PLACE AND IF AFTERNOON TEMPS REACH 80 TO 85 DEGS (AS THEY SHOULD) WE WILL PROBABLY SEE AT LEAST SOME SCTD CONVECTION DEVELOP. HOWEVER, MIGHT CONSIDER LOWERING POPS MORE INTO 40-50% RANGE FOR THIS AFTERNOON IN AREAS WHERE MORNING CONVECTION HAS ALREADY PASSED THROUGH AND INCREASING POPS WHERE RAIN AND STORMS ARE CURRENTLY MOST PREVALENT. 1 HR FFG VALUES ARE CURRENTLY RUNNING AS LOW AS 1.3 INCHES IN SOME LOCATIONS, AND FLASH FLOOD THREAT WILL BE INCREASING WITH EACH WAVE OF TSTMS THAT PASSES THROUGH. BASED ON CURRENT INSTABILITY ALREADY IN PLACE (CAPES NEAR 3000 J/KG), EXPECT SVR TSTMS TO REMAIN A PSBLTY THROUGH THE DAY (ESPECIALLY WHERE SUNSHINE POPS OUT). MAY HAVE TROUBLE REACHING CURRENT FCST MAX TEMPS OVER NRN AREAS, WHERE CLOUDS SHOULD BE THICKEST TDY AND MIGHT CONSIDER GOING MORE WITH A FCST OF 80 TO 85 DEGS IN BNA AREA TO GIVE FCST A LITTLE MORE "BREATHING ROOM".
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:20 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 4, 6:28 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jun 4, 6:32 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 33 min |
| Jun 4, 6:37 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 33 min |
| Jun 4, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Jun 4, 6:46 AM CDT | Tornado Warning | OHX | Davidson | 34 min |
| Jun 4, 6:51 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 49 min |
| Jun 4, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 51 min |
| Jun 4, 9:53 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| Jun 4, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.